Hail, Corson
- When
- August 10, 4:00 PM MST
- Where
- Corson County, 8.54 mi SSE of Black Horse
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.610, -101.300
Several supercell thunderstorms developed along a surface frontal boundary during the evening bringing large hail, damaging winds, along with a couple tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Several supercell thunderstorms developed along a surface frontal boundary during the evening bringing large hail, damaging winds, along with a couple tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 10, 1:11 PM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 311 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THE MAIN ISSUE IN THE SHORT RANGE IS DEALING WITH PCPN/SVR CHANCES TONIGHT. LAPS CURRENTLY INDICATES THAT BEST INSTABILITY IS DEVELOPING IN VICINITY OF THE MISSOURI RIVER VALLEY WHERE STRONGEST DIABATIC HEATING HAS OCCURRED THIS AFTERNOON. VISIBLE SATELLITE PICTURES ALSO INDICATE CU BEGINNING TO FORM OVER THE REGION. THE QUESTION IS WILL THE CAP BREAK. 18Z ABR AND BIS SOUNDINGS CONTAINED ALOT OF SURFACE BASED CONVECTIVE INHIBITION. MEANWHILE MODELS CONTINUE TO ADVECT EVEN WARMER AIR ALOFT OUT ACROSS THE PLAINS THROUGH THE EVENING AND OVERNIGHT. AS THE BOUNDARY LAYER CONTINUES TO WARM AND OVERCOME CAP...WILL PROBABLY SEE SOME STORMS FORM ALONG MO RIVER...AND THEN PERHAPS RIDE THE DEVELOPING LLJ INTO THE EASTERN CWA LATER THIS EVENING. THE VERY HIGH INSTABILITY DEVELOPING ACROSS THE WESTERN CWA ALONG WITH INCREASING SHEAR DUE TO STRONGER WINDS ALOFT SUGGESTS THAT SVR STORMS ARE A DISTINCT POSSIBILITY...BUT THEY WILL BE FIGHTING THE WARM AIR ALOFT AND THUS SEVERE HAIL MIGHT BE TOUGH TO GET. DOWNBURSTS MAY BE THE BIGGEST THREAT SINCE TEMPERATURE/DEWPOINT SPREADS ARE RATHER LARGE. FOR SATURDAY TRAILING SURFACE FRONT PUSHES THROUGH THE EASTERN CWA IN THE MORNING SO KEPT IN LINGERING SHOWERS THIS AREA. LOOKS AS IF MOST OF THE CONVECTIVE ACTION SATURDAY AFTERNOON AND EVENING SHOULD BE OFF TO THE EAST AND SOUTHEAST. SURFACE HIGH BUILDS IN FOR SATURDAY NIGHT AND HELPS DROP DEWPOINTS BACK INTO THE 50S. HOWEVER...MODELS CONTINUE TO BE INSISTENT ON SOME POTENTIAL FOR A LATE NIGHT...RETURN FLOW...WARM AIR ADVECTION BATCH OF SHOWERS OVER NORTHWEST SOUTH DAKOTA/SOUTHWEST NORTH DAKOTA. DUE TO SOME CONSISTENCY...DID THROW SOME ISOLATED POPS INTO FAR WESTERN CWA TO ACCOUNT FOR THE POTENTIAL. A MIX OF ADJMAV AND INHERITED GRIDS WAS USED FOR TEMPERATURE FORECAST. .LONG TERM...SUNDAY THROUGH FRIDAY SUNDAY STARTS OFF WITH HIGH PRESSURE OVER THE NORTHERN PLAINS AND SOUTHERN CANADA. THIS HIGH MOVES EAST BY SUNDAY NIGHT...ALLOWING FOR RETURN FLOW TO SET UP. SLIGHT CHANCE FOR STORMS EXISTS ACROSS THE SOUTHERN HALF OF THE CWA AS LLJ STRENGTHENS AND MUCAPES INCREASE TO OVER 1000 J/KG. ALSO SOME UPPER LEVEL JET ENERGY TO WORK WITH SO CANNOT RULE OUT AT LEAST A SLIGHT CHANCE FOR SOMETHING TO DEVELOP. MID LEVEL FEATURES NOT REALLY SUPPORTIVE OF MORE THAN SLIGHT CHANCE POPS AS HEIGHTS ACTUALLY RISE A BIT. MODELS AGREE FAIRLY WELL WITH A FRONTAL PASSAGE FROM WEST TO EAST ACROSS THE AREA ON MONDAY. IT STILL APPEARS BEST POTENTIAL FOR PRECIP WITH THIS FEATURE WILL BE JUST NORTH OF THE AREA. FOR NOW HAVE LEFT FORECAST DRY FOR MONDAY BUT FUTURE SHIFTS WILL HAVE TO MONITOR FOR SLIGHT CHANCE POTENTIAL ACROSS THE FAR NORTHERN CWA. NEXT AREA OF INTEREST IS LOW PRESSURE/DISTURBANCE THAT EJECTS EAST ACROSS CENTRAL/NORTHERN PLAINS ON TUESDAY NIGHT. MODELS HAVE TRENDED FARTHER SOUTH WITH PRECIP...TAKING MOST OF IT ACROSS SOUTHERN SD AND NEBRASKA. 12Z GFS WAS CONSISTENT WITH THE 06Z RUN IN DOING THIS. HAVE THEREFORE TAKEN THE NORTHERN CWA OUT OF SLIGHT CHANCE BUT KEPT THE SOUTHERN CWA IN. IF FUTURE MODEL RUNS CONTINUE THIS SOUTHERLY TREND...POPS WILL HAVE TO BE PUSHED EVEN FARTHER SOUTH. && .AVIATION... OTHER THAN ISOLATED/SCATTERED STORMS TONIGHT...EXPECT VFR CONDITIONS WITH VSBYS AOA 6SM AND ANY CIGS OUTSIDE OF STORMS AOA 10K FEET. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...TMT AVIATION...TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 600 AM CDT FRI AUG 10 2007 MNZ039-046-SDZ004>011-016>023-036-037-111100- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL EXIST EAST OF A EUREKA TO ABERDEEN TO BRYANT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ035-048-051-111100- HUGHES-LYMAN-BUFFALO- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-045-111100- STANLEY-JONES- 600 AM CDT FRI AUG 10 2007 /500 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 104 TO 108...RELATIVE HUMIDITIES FALL TO 15 TO 25 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-111100- CORSON-DEWEY- 500 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 10 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ034-111100- SULLY- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 100 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
The Bismarck radar (KBIS), 136 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
18 hail, 3 tornado, 3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
The fire department spotted a funnel cloud north of Timber Lake.
A tornado touched down north of Timber Lake with no damage reported.
A tornado touched down briefly north of Trail City with no damage occurring.
Golf ball size hail fell in Mobridge breaking some windows and damaging the siding on several houses.
A tornado touched down west of Hoven with no damage occurring.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyThe tornado archive for South Dakota, 2007Warnings in South Dakota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58272, 58270, 58314, 58341, 58273, 59002, 58275, 58276, 58277, 58346, 58278, 58279, 58281, 58282, 58283, 58284, 58285, 58343, 58286, 58292, 58303, 58818, 58347, 58308, 58309.